MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The maryland bipolar forceps instrument was received, and failure analysis found the instrument to have a broken molded insulator on the lower jaw.The broken piece measured approximately 7.00mm x 1.03mm in size and was returned with the instrument.A missing piece, measuring approximately 2.04mm x 1.64mm in size, was not returned with the instrument.As a result, a dislodged grip tip was observed that was still attached to the instrument.
 
Event or Problem Description
It was reported that during a single port da vinci-assisted cholecystectomy procedure, the maryland bipolar forceps instrument collided with another instrument and became damaged.A fragment fell into the patient and was retrieved with forceps during the same procedure.The customer confirmed with the scope that all fragments were retrieved.No additional surgical procedure was required.The customer did not perform an x-ray.The procedure was completed robotically using a backup maryland bipolar forceps instrument with a delay of less than 15 minutes.The patient has not returned to the hospital due to any post-surgical complications related to retaining a foreign object.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22793614
Report Number2955842-2025-33965
Device Sequence Number12828165
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)250213(10)K10250213
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK10250213 0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown